Wisconsin, 2008Tornado and Damaging Winds in Wisconsin, July 11, 2008
July 11, 2008 · NWS MPX · 11 events in 4 counties and zones
Instability ahead of a cold front which moved from the Central Dakotas on the morning of the 11th, to West Central Wisconsin, by the late evening hours, was the prime ingredient for scattered to numerous severe thunderstorms across the region, during this period.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Instability ahead of a cold front which moved from the Central Dakotas on the morning of the 11th, to West Central Wisconsin, by the late evening hours, was the prime ingredient for scattered to numerous severe thunderstorms across the region, during this period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 11, 4:50 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Jul 11, 4:50 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 PM CDT FRI JUL 11 2008
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION...
/ISSUED AT 245 PM CDT FRI JUL 11 2008/
STRONG UPPER LEVEL TROUGH ALONG WITH A POTENT COLD FRONT...WILL PUSH
ACROSS MUCH OF THE UPPER MIDWEST THIS EVENING AND OVERNIGHT. TSRA
EXPECTED TO FIRE ALONG THE COLD FRONT AND TREK EAST OVER INTO
WESTERN WISCONSIN TONIGHT. SFC TEMPS HAVE SOARED INTO THE UPPER 80S
AND LOWER 90S AHEAD OF THE FRONT OVER WEST CENTRAL MN. LAPSWRF MODEL
HAS TSRA DEVELOPING AND BECOMES MORE WIDESPREAD BETWEEN 23Z-02Z OVER
EAST CENTRAL MN. THE INTIAL SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS AND TORRENTIAL RAINS. A FEW DECRETE SUPERCELLS COULD PRODUCE
TORNADOES. EXPECT MORE OF A LINEAR LINE OF TSRA OCCURRING LATER THIS
EVENING/OVERNIGHT. PRECIP WATER VALUES INCREASE TO OVER 2.00
INCHES. WET BULB ZERO ARE OVER 12000 FEET. CAP STRENGTH(INHIBITION
FOR DEVELOPMENT OF TSRA) REMAINS FAIRLY STRONG ACROSS MUCH OF THE
FORECAST AREA AT THIS TIME. AIRMASS SHOULD RAPIDLY DESTABLIZED IN
THE VICINITY AND JUST AHEAD OF THE COLD FRONT.
PRECIP MOVING OUT OF CWA OVERNIGHT...THEN A DRY WEATHER PATTERN OVER
THE NEXT FEW DAYS. DRY NORTHWEST AIR FLOW PREVAILING OVER THE UPPER
MIDWEST THROUGH MONDAY.
MEDIUM AND LONG RANGE MODELS...ALL INDICATE A RATHER UNSETTLED
WEATHER PATTERN OVER THE UPPER MIDWEST WITH SEVERAL WEAK SHORT WAVE
TROUGH MOVING THROUGH THE WESTERLY FLOW.
&&
.AVIATION.../00Z TAF ISSUANCE/
MAIN TAF CONCERNS HAVE TO DO WITH N TO S ORIENTED LINE OF STORMS
MARCHING ACRS MN ATTM. LINE MORE SOLID OVER THE NRN HALF OF THE
FA...AFFECTING MAINLY STC...BUT BKN CONVECTION BEGINNING TO FILL
IN OVR SWRN MN...WHICH WILL EVENTUALLY AFFECT THE REST OF THE TAF
SITES...EXCEPT AXN. TIMING HAS SLOWED DOWN A BIT...WITH MSP LIKELY
TO BE AFFECTED AROUND/JUST AFT SUNSET. CONVECTION SHUD CLEAR ALL
THE TAF SITES BY 06Z. THE LINE OF STORMS COULD PRODUCE VERY GUSTY
WINDS AND PSBLY SOME HAIL AS THEY PASS. GUSTY WINDS IN PRETTY MUCH
ALL THE TAFS...BUT ATTM...HAVE NOT INCLUDED ANY GR/GS IN ANY OF
THEM. WILL CONT TO MONITOR TO SEE IF INCLUSION NEEDED IN UPDATES
OR RIGHT BEFORE TAF ISSUANCE. AS CDFNT PASSES...WINDS WILL SHIFT
TO A W TO NW DIRN...REMAINING GUSTY THRU THE ENTIRE TAF PD.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
JVM/KAT
Hazardous weather outlook, Jul 11, 4:34 PM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 PM CDT FRI JUL 11 2008
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
122245-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
534 PM CDT FRI JUL 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER
PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN. THE STORMS ARE LIKELY TO PRODUCE LARGE HAIL...DAMAGING
WINDS AND TORRENTIAL RAINS. ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY NORTH OF INTERSTATE 94 CORRIDOR OVER CENTRAL
MINNESOTA PRIOR TO MIDNIGHT.
THE THUNDERSTORMS ARE EXPECTED TO MOVE OVER WESTERN WISCONSIN
AFTER 900 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
BEGINNING TUESDAY AND CONTINUING THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NEEDED ACROSS THE OUTLOOK AREA THIS
EVENING. SKYWARN SPOTTER ACTIVATION MAYBE NEEDED DURING THE
OVERNIGHT HOURS OVER WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Jul 11, 7:38 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 SSE GRASSTON 45.77N 93.14W
07/11/2008 KANABEC MN TRAINED SPOTTER
AT LEAST 6 TREES WERE DOWNED 4 MILES NORTH OF BRAHAM.
&&
MKMLocal storm report, Jul 11, 7:39 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
839 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL HEWITT 46.32N 95.09W
07/11/2008 M0.75 INCH TODD MN FIRE DEPT/RESCUE
0515 PM HAIL 5 E HEWITT 46.32N 94.98W
07/11/2008 M0.75 INCH TODD MN LAW ENFORCEMENT
NEAR INTERSECTION OF 210/11.
0516 PM HAIL 6 WSW STAPLES 46.33N 94.92W
07/11/2008 M1.00 INCH TODD MN EMERGENCY MNGR
0530 PM HAIL 3 SW MURDOCK 45.19N 95.44W
07/11/2008 E0.75 INCH SWIFT MN STORM CHASER
0535 PM HAIL 8 SE STARBUCK 45.53N 95.42W
07/11/2008 M2.75 INCH POPE MN PUBLIC
0550 PM HAIL 1 W SUNBURG 45.35N 95.26W
07/11/2008 M0.75 INCH SWIFT MN LAW ENFORCEMENT
0554 PM HAIL 3 SE MOTLEY 46.31N 94.60W
07/11/2008 M1.00 INCH MORRISON MN TRAINED SPOTTER
0607 PM HAIL BELGRADE 45.45N 95.00W
07/11/2008 E0.88 INCH STEARNS MN FIRE DEPT/RESCUE
0609 PM HAIL NEW LONDON 45.30N 94.95W
07/11/2008 M1.00 INCH KANDIYOHI MN TRAINED SPOTTER
0611 PM HAIL BELGRADE 45.45N 95.00W
07/11/2008 M0.88 INCH STEARNS MN FIRE DEPT/RESCUE
0625 PM HAIL 3 SW SPICER 45.20N 94.98W
07/11/2008 M0.75 INCH KANDIYOHI MN TRAINED SPOTTER
0629 PM TORNADO 1 SW WILLMAR 45.11N 95.06W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
ONE QUARTER MILE SW OF WILMAR WITH DEBRIS IN THE AIR.
STILL ON THE GROUND MOVING EAST AT 15 MPH.
0632 PM TORNADO SE WILLMAR 45.12N 95.05W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
NEAR INTERSECTION OF COUNTY ROAD 8 AND 19.
0632 PM FUNNEL CLOUD 5 N WILLMAR 45.20N 95.05W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
0638 PM TORNADO 1 E WILLMAR 45.12N 95.03W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
APPROXIMATELY 200 YARDS WIDE. HIT A FARM AND PICKED UP A
LARGE AMOUNT OF METAL DEBRIS. MOVING 40 TO 50 MPH TOWARD
THE EAST.
0642 PM TORNADO 3 E WILLMAR 45.12N 94.99W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
TORNADO WEAKENED INTO THE ROPE STAGE. MOVING ENE AT
APPROXIMATELY 40 TO 50 MPH.
0645 PM TORNADO 4 SE WILLMAR 45.08N 95.01W
07/11/2008 KANDIYOHI MN LAW ENFORCEMENT
2 HOUSES HEAVILY DAMAGED ON SW 26TH AVE NEAR 40TH ST
SOUTHEAST. FARM MACHINERY DAMAGED. MAIN SWATH OF DAMAGE
OCCURRED ALONG COUNTY ROAD 19, BETWEEN HWY 71 AND COUNTY
ROAD 8.
0646 PM TSTM WND DMG 1 S WILLMAR 45.11N 95.05W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
SHED FLATTENED. SMALL TRAILOR TURNED ON ITS SIDE. SEVERAL
FARM TRACTORS TURNED ON THEIR SIDES. OCCURRED AT 23171 S.
WILMAR ROAD AND COUNTY RD. 19. DAMAGE RESULTED FROM
TORNADO.
0647 PM TORNADO 8 W WILLMAR 45.12N 95.21W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
OCCURRED NEAR HIGHWAY 40 AND JUST EAST OF COUNTY ROAD 7.
0648 PM FUNNEL CLOUD BELVIEW 44.61N 95.33W
07/11/2008 REDWOOD MN PUBLIC
0648 PM FUNNEL CLOUD DELHI 44.60N 95.21W
07/11/2008 REDWOOD MN PUBLIC
0648 PM FUNNEL CLOUD 1 SW GROVE CITY 45.14N 94.70W
07/11/2008 MEEKER MN TRAINED SPOTTER
0653 PM TSTM WND GST 1 SW LITTLE FALLS 45.97N 94.38W
07/11/2008 M62.00 MPH MORRISON MN TRAINED SPOTTER
62 MPH GUST RECORDED WITH DOZENS OF TREES DOWN IN
VICINITY.
0654 PM TORNADO 1 E WILLMAR 45.12N 95.03W
07/11/2008 KANDIYOHI MN TRAINED SPOTTER
ONE HOUSE SEVERELY DAMAGED. TWO TURKEY BARNS FLATTENED.
0655 PM HAIL DANUBE 44.79N 95.10W
07/11/2008 M0.88 INCH RENVILLE MN FIRE DEPT/RESCUE
0658 PM HAIL 5 WNW OLIVIA 44.79N 95.10W
07/11/2008 M0.75 INCH RENVILLE MN TRAINED SPOTTER
0700 PM HAIL 3 N LITTLE FALLS 46.02N 94.36W
07/11/2008 M1.00 INCH MORRISON MN TRAINED SPOTTER
0700 PM TSTM WND DMG 1 ESE ST JOSEPH 45.56N 94.31W
07/11/2008 STEARNS MN TRAINED SPOTTER
TIME ESTIMATED. 1 FT TREE DOWNED.
0702 PM TSTM WND GST 3 WNW HARDING 46.14N 94.11W
07/11/2008 M67.00 MPH MORRISON MN MESONET
MEASURED BY MNDOT ROAD SENSOR ON HWY 25 AT MILE POST 140.
0714 PM TSTM WND GST 7 S HILLMAN 45.91N 93.89W
07/11/2008 M67.00 MPH MORRISON MN TRAINED SPOTTER
0714 PM TSTM WND GST WAITE PARK 45.55N 94.22W
07/11/2008 M84.00 MPH STEARNS MN TRAINED SPOTTER
0717 PM TSTM WND DMG 5 N WATKINS 45.39N 94.41W
07/11/2008 STEARNS MN TRAINED SPOTTER
FIFTEEN FOOT TREE DOWNED.
0720 PM TSTM WND GST ELK RIVER 45.33N 93.57W
07/11/2008 E65.00 MPH SHERBURNE MN TRAINED SPOTTER
0720 PM TSTM WND DMG WAITE PARK 45.55N 94.22W
07/11/2008 STEARNS MN TRAINED SPOTTER
POWER LINES TOPPLED, MULTIPLE TREES DOWNED.
0726 PM TSTM WND GST 4 NNE HUTCHINSON 44.94N 94.35W
07/11/2008 E62.00 MPH MCLEOD MN MESONET
62 MPH WIND GUST MEASURED AT HOOK LAKE RD.
0734 PM HAIL 7 N HUTCHINSON 44.99N 94.37W
07/11/2008 M0.75 INCH MEEKER MN TRAINED SPOTTER
0743 PM TSTM WND GST 2 SE CLEARWATER 45.39N 94.02W
07/11/2008 M68.00 MPH WRIGHT MN MESONET
68 MPH WIND GUST AT MNDOT ROAD WEATHER SENSOR ON I94 AT
MILE MARKER 180.
0750 PM TSTM WND DMG 4 SE BOCK 45.75N 93.50W
07/11/2008 KANABEC MN TRAINED SPOTTER
5 PINE TREES DOWNED UP TO 1 1/2 FT DIAMETER. SOME ON
POWER LINES. WIND GUST OF 48 MPH RECORDED.
0751 PM HAIL MONTICELLO 45.30N 93.80W
07/11/2008 M0.75 INCH WRIGHT MN TRAINED SPOTTER
OCCURRED AT INTERSECTION OF 25 AND 137TH.
0753 PM TSTM WND GST MONTICELLO 45.30N 93.80W
07/11/2008 E65.00 MPH WRIGHT MN TRAINED SPOTTER
DEBRIS ON ROAD, LARGE BRANCHES DOWNED.
0757 PM FUNNEL CLOUD ELK RIVER 45.33N 93.57W
07/11/2008 SHERBURNE MN TRAINED SPOTTER
OCCURRED 1 MILE WEST OF ELK RIVER GOLF CLUB.
0800 PM TSTM WND DMG 2 SSE GRASSTON 45.77N 93.14W
07/11/2008 KANABEC MN TRAINED SPOTTER
AT LEAST 6 TREES WERE DOWNED 4 MILES NORTH OF BRAHAM.
0800 PM TSTM WND DMG MAYER 44.88N 93.89W
07/11/2008 CARVER MN TRAINED SPOTTER
TWO TO THREE INCH TREE LIMBS SEVERED.
0800 PM TSTM WND DMG MONTROSE 45.07N 93.91W
07/11/2008 WRIGHT MN TRAINED SPOTTER
COMMERCIAL GREENHOUSE TOPPLED OVER NEAR COUNTY ROAD 12
AND HIGHWAY 12.
0804 PM FUNNEL CLOUD 1 NW ELK RIVER 45.34N 93.58W
07/11/2008 SHERBURNE MN TRAINED SPOTTER
0808 PM TSTM WND DMG MONTICELLO 45.30N 93.80W
07/11/2008 WRIGHT MN TRAINED SPOTTER
SEVENTEEN INCH DIAMETER TREE DOWN. FIFTEEN INCH DIAMETER
TREE TOPPLED. TOTAL OF 5 TREES DOWNED.
0814 PM TSTM WND GST 2 W NEW ULM 44.32N 94.51W
07/11/2008 M59.00 MPH BROWN MN MESONET
59 MPH WIND GUST RECORDED AT THE NEW ULM AIRPORT.
0816 PM HAIL NORWOOD/YOUNG AMERICA 44.78N 93.92W
07/11/2008 M0.75 INCH CARVER MN TRAINED SPOTTER
0816 PM HAIL ZIMMERMAN 45.44N 93.59W
07/11/2008 M0.75 INCH SHERBURNE MN TRAINED SPOTTER
OCCURRED 2 MILES SOUTH OF COUNTY ROAD 4.
0819 PM TSTM WND GST 4 S BROOKLYN PARK 45.06N 93.36W
07/11/2008 M58.00 MPH HENNEPIN MN ASOS
58 MPH WIND GUST RECORDED AT CRYSTAL AIRPORT.
0827 PM TSTM WND DMG 1 N HILLTOP 45.07N 93.25W
07/11/2008 ANOKA MN AMATEUR RADIO
7 INCH DIAMETER TREES DOWN AT HWY 65 AND I694.
&&
AJZLocal storm report, Jul 11, 7:42 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
842 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL ZIMMERMAN 45.44N 93.59W
07/11/2008 M0.75 INCH SHERBURNE MN TRAINED SPOTTER
&&
AJZLocal storm report, Jul 11, 7:45 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG DALBO 45.69N 93.44W
07/11/2008 ISANTI MN TRAINED SPOTTER
EIGHT TO 10 INCH DIAMETER TREES DOWN.
&&
AJZLocal storm report, Jul 11, 7:48 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
848 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL BELLE PLAINE 44.62N 93.76W
07/11/2008 M0.75 INCH SCOTT MN AMATEUR RADIO
&&
MKMLocal storm report, Jul 11, 7:51 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 PM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 N VINELAND 46.24N 93.77W
07/11/2008 AITKIN MN TRAINED SPOTTER
TREES DOWN BETWEEN VINELAND AND PINE CENTER. OCCURRED ON
COUNTY ROAD 25.
&&
AJZTornado, Polk
- When
- July 11, 7:51 PM CST to 7:53 PM CST
- Where
- Polk County, 2.3 mi E of Amery to 2.4 mi E of Amery
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.320, -92.323
Numerous trees broken or toppled.
Thunderstorm Wind, Polk
- When
- July 11, 7:55 PM CST
- Where
- Polk County, Osceola Muni Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.320, -92.700
Thunderstorm Wind, St. Croix
- When
- July 11, 7:55 PM CST
- Where
- St. Croix County, 0.69 mi N of Somerset
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.130, -92.680
Thunderstorm Wind, Polk
- When
- July 11, 7:59 PM CST
- Where
- Polk County, 3.5 mi SE of Osceola
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.284, -92.669
Thunderstorm Wind, Polk
- When
- July 11, 8:00 PM CST
- Where
- Polk County, 0.84 mi SE of Wanderoos
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.290, -92.490
Tree toppled on power line along 60th avenue.
Thunderstorm Wind, St. Croix
- When
- July 11, 8:00 PM CST
- Where
- St. Croix County, Star Prairie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.200, -92.530
Thunderstorm Wind, Polk
- When
- July 11, 8:20 PM CST
- Where
- Polk County, 1.46 mi SSE of Amery
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.300, -92.360
Thunderstorm Wind, St. Croix
- When
- July 11, 8:20 PM CST
- Where
- St. Croix County, 1.19 mi SE of Deer Park
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.170, -92.360
Tree downed across a road.
Thunderstorm Wind, Barron
- When
- July 11, 8:30 PM CST
- Where
- Barron County, 2.29 mi NNW of Arland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.360, -92.040
Thunderstorm Wind, Dunn
- When
- July 11, 9:00 PM CST
- Where
- Dunn County, 0.85 mi NE of Menomonie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.890, -91.910
Six to 8 inch tree limbs toppled.
Thunderstorm Wind, Dunn
- When
- July 11, 9:00 PM CST
- Where
- Dunn County, North Menomonie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.900, -91.930
One tree reported felled.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, July 11, 20083 deaths · $40,000 · 1 event
- Rip Current and High Surf in Delaware, July 11 to 16, 200855 injured · 2 events
- Tornadoes and Hail in Minnesota, July 11, 20082 injured · $200,000 · EF3 · 95 events
- Heat in Nevada, July 11, 20082 deaths · 1 event
- Tornadoes and Hail in Minnesota, July 11, 2008$1.4 million · EF2 · 30 events
- Lightning Strike in Florida, July 11, 2008$2.5 million · 1 event
- Hail and Damaging Winds in Nebraska, July 11, 2008$690,000 · 1 in hail · 6 events
- Damaging Winds in Wisconsin, July 11 to 12, 20081 injured · $108,000 · 70 kt wind · 16 events
- Lightning Strike in Illinois, July 11, 2008$130,000 · 1 event
- Hail and Damaging Wind in Illinois, July 11, 20081 injured · $75,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Illinois, July 11, 2008$77,000 · 52 kt wind · 4 events
- Damaging Winds and Lightning Strike in Alabama, July 11, 2008$63,000 · 60 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139351, 129321, 129324, 139228, 129327, 129328, 129329, 129330, 129331, 129332, 139305.